Sliesoraitis S, Khan R, Rothman J. Methotrexate-Induced Hodgkin Disease in a Patient With Systemic Lupus Erythematosus. J Am Osteopath Assoc 2009;109(6):325-328. doi: 10.7556/jaoa.2009.109.6.325.
Download citation file:
Methotrexate sodium use in the management of various immunologic disorders has increased—as have the number of reported adverse effects associated with this therapy. While methotrexate has helped combat various autoimmune and cancerous disorders, the paradoxical risk of causing an often fatal malignancy may still occur as a result of the drug's effect on suppressing immune function. We present a case of methotrexate-induced Hodgkin disease in a 48-year-old man with a history of systemic lupus erythematosus (SLE). Discontinuation of methotrexate facilitated Hodgkin disease reversal. In addition, we review other lymphoproliferative hematologic malignancies caused by methotrexate.
This PDF is available to Subscribers Only
View Article Abstract & Purchase Options